Taiwanese Journal of Mathematics

ITERATIVE ALGORITHMS FOR NONEXPANSIVE MAPPINGS ON HADAMARD MANIFOLDS

Chong Chong, Genaro Lopez, and Victoria Martquez

Full-text: Open access

Abstract

Two iterative algorithms for nonexpansive mappings on Hadamard manifolds, which are extensions of the well-known Halpern's and Mann's algorithms in Euclidean spaces, are proposed and proved to be convergent to a fixed point of the mapping. Some numerical examples are provided.

Article information

Source
Taiwanese J. Math., Volume 14, Number 2 (2010), 541-559.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500405806

Digital Object Identifier
doi:10.11650/twjm/1500405806

Mathematical Reviews number (MathSciNet)
MR2655786

Zentralblatt MATH identifier
1217.47118

Subjects
Primary: 47H09: Contraction-type mappings, nonexpansive mappings, A-proper mappings, etc. 47H14: Perturbations of nonlinear operators [See also 47A55, 58J37, 70H09, 70K60, 81Q15] 65K05: Mathematical programming methods [See also 90Cxx] 90C25: Convex programming

Keywords
Hadamard manifold nonexpansive mapping fixed point iterative algorithm

Citation

Chong, Chong; Lopez, Genaro; Martquez, Victoria. ITERATIVE ALGORITHMS FOR NONEXPANSIVE MAPPINGS ON HADAMARD MANIFOLDS. Taiwanese J. Math. 14 (2010), no. 2, 541--559. doi:10.11650/twjm/1500405806. https://projecteuclid.org/euclid.twjm/1500405806


Export citation

References

  • M. Bridson and A. Haefliger, Metric spaces of non-positive curvature, Springer-Verlag, Berlin, Heidelberg, New York, 1999.
  • F. E. Browder, Convergence of approximants to fixed points of nonlinear maps in Banach spaces, Arch. Rational Mech. Anal., 24 (1967), 82-90.
  • C. E. Chidume and C. O. Chidume, Iterative approximation of fixed points of nonexpansive mappings, J. Math. Anal. Appl., 318 (2006), 288-295.
  • M. P. DoCarmo, Riemannian Geometry. Boston: Birkhauser, (1992).
  • J. X. Da Cruz Neto, O. P. Ferreira and L. R. Lucambio Pérez, Contributions to the study of monotone vector fields, Acta Mathematica Hungarica, 94(4) (2002), 307-320.
  • O. P. Ferreira, L. R. Lucambio Pérez and S. Z. Nemeth, Singularities of monotone vector fields and an extragradient-type algorithm, Journal of Global Optimization, 31 (2005), 133-151.
  • O. P. Ferreira and P. R. Oliveira, Proximal point algorithm on riemannian manifolds, Journal of Optimization Theory and Applications, Optimization, 51(2) (2002), 257-270.
  • J. Garcia-Falset, W. Kaczor, T. Kuczumov and S. Reich, Weak convergence theorems for asymptotically nonexpansive mappings and semigroups, Nonlinear Analysis, 43 (2001), 377-401.
  • A. Genel and J. Lindenstrauss, An example concerning fixed points, Israel Journal of Mathematics, 22(1) (1975), 81-86.
  • K. Goebel and W. A. Kirk, Iteration processes for nonexpansive mappings, Contemporary Mathematics, 21 (1983), 115-123.
  • K. Goebel and S. Reich, Uniform Convexity, Hyperbolic Geometry, and Nonexpansive Mappings, Marcel Dekker, Inc., New York, 1984.
  • B. Halpern, Fixed Points of Nonexpanding Maps, Bull. Amer. Math. Soc., 73 (1967), 591-597.
  • S. Ishikawa, Fixed points and iteration of a nonexpansive mapping in a Banach space, Proc. Amer. Math. Soc., 59 (1976), 65-71.
  • T. H. Kim and H. K. Xu, Strong convergence of modified Mann iterations, Nonlinear Anal., 61 (2002), 51-60.
  • W. A. Kirk, Krasnoselskii's Iteration process in hyperbolic space, Numerical Functional Analysis and Optimization, 4(4) (1981/82), 371-381.
  • W. A. Kirk, Geodesic Geometry and Fixed Point Theory, Seminar of Mathematical Analysis (Malaga/Seville, 2002/2003), 195-225, Univ. Sevilla Secr. Publ., Seville, 2003.
  • M. A. Krasnosel'skij, Two remarks on the method of successive approximations (Russian), Uspehi Mat. Nauk., 10(63) (1955), 123-127.
  • P. Lions, Approximation des points fixes de contractions, C.R. Acad. Sci. Ser. A-B Paris, 284 (1977), 1357-1359.
  • W. R. Mann, Mean value methods in iteration, Proceedings of American Mathematical Society, 4(3) (1953), 506-510.
  • K. Nakajo and W. Takahashi, Strong convergence theorems for nonexpansive mappings and nonexpansive semigroups, J. Math. Anal. Appl., 279 (2003), 372-379.
  • S. Z. Nemeth, Variational inequalities on Hadamard manifolds, Nonlinear Analysis, 52 (2003), 1491-1498.
  • J. G. O'hara, P. Pillay and H. K. Xu, Iterative approaches to convex feasibility problems in Banach Space, Nonlinear Analysis, 64 (2006), 2002-2042.
  • S. Reich, Weak convergence theorems for nonexpansive mappings in Banach spaces, Journal of Mathematical Analysis and Applications, 67 (1979), 274-276.
  • S. Reich, Strong convergence theorems for resolvents of accretive operators in Banach spaces, Journal of Mathematical Analysis and Applications, 75 (1980), 287-292.
  • S. Reich and I. Shafrir, Nonexpansive iterations in hyperbolic spaces, Nonlinear Analysis, 15(6) (1990), 537-558.
  • T. Sakai, Riemannian Geometry, Translations of Mathematical Monographs 149, American Mathematical Society, Providence, RI, 1996.
  • T. Suzuki, A sufficient and necessary condition for Halpern-type strong convergence to fixed point of nonexpansive mappings, Proceedings of American Mathematical Society, 135(1) (2007), 99-106.
  • C. Udriste, Convex Functions and optimization Methods on Riemannian Manifolds, Mathematics and its Applications 297, Kluwer Academics publishers, 1994.
  • R. Walter, On the metric projection onto convex sets in Riemannian spaces, Archiv der Mathematik, 25 (1974), 91-98.
  • R. Wittmann, Approximation of fixed points of nonexpansive mappings, Archiv der Mathematik, 58 (1992), 486-491.
  • H. K. Xu, Iterative algorithms for nonlinear operators, Journal of London Mathematical Society, 66 (2002), 240-256.
  • H. K. Xu, Fixed point algorithms: Recent progresses and applications, Plenary lecture in the 8th International Conference on Fixed Point Theory and Applications, 2007.